Duke Mathematical Journal

Isospectral Cayley graphs of some finite simple groups

Alexander Lubotzky, Beth Samuels, and Uzi Vishne

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We apply spectral analysis of quotients of the Bruhat-Tits buildings of type A~d-1 to construct isospectral nonisomorphic Cayley graphs of the finite simple groups PSLd(Fq) for every d5 (d6) and prime power q>2

Article information

Duke Math. J., Volume 135, Number 2 (2006), 381-393.

First available in Project Euclid: 17 October 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 05C25: Graphs and abstract algebra (groups, rings, fields, etc.) [See also 20F65]
Secondary: 11F70: Representation-theoretic methods; automorphic representations over local and global fields


Lubotzky, Alexander; Samuels, Beth; Vishne, Uzi. Isospectral Cayley graphs of some finite simple groups. Duke Math. J. 135 (2006), no. 2, 381--393. doi:10.1215/S0012-7094-06-13526-3. https://projecteuclid.org/euclid.dmj/1161093269

Export citation


  • L. Babai, Spectra of Cayley graphs, J. Combin. Theory Ser. B 27 (1979), 180--189.
  • R. Brooks, Non-Sunada graphs, Ann. Inst. Fourier (Grenoble) 49 (1999), 707--725.
  • D. I. Cartwright and T. Steger, A family of $\skew2\tildeA_n$-groups, Israel J. Math. 103 (1998), 125--140.
  • N. Jacobson, Finite-Dimensional Division Algebras over Fields, Springer, Berlin, 1996.
  • F. T. Leighton, Finite common coverings of graphs, J. Combin. Theory Ser. B 33 (1982), 231--238.
  • A. Lubotzky, ``Cayley graphs: Eigenvalues, expanders and random walks'' in Surveys in Combinatorics, 1995 (Stirling, Scotland), London Math. Soc. Lecture Note Ser. 218, Cambridge Univ. Press, Cambridge, 1995, 155--189.
  • \BIBPapII
  • \BIBPapI
  • \BIBPapIII
  • D. W. Morris and J. Morris, personal communication, 2005.
  • H. Pesce, Quelques applications de la théorie des représentations en géométrie spectrale, Rend. Mat. Appl. (7) 18 (1998), 1--63.
  • R. S. Pierce, Associative Algebras, Grad. Texts in Math. 88, Springer, New York, 1982.
  • M. Ronan, Lectures on Buildings, Perspect. Math. 7, Academic Press, Boston, 1989.
  • J. J. Seidel, Strongly regular graphs of $L_2$-type and of triangular type, Nederl. Akad. Wetensch. Proc. Ser. A 29 (1967), 188--196.
  • T. Sunada, Riemannian coverings and isospectral manifolds, Ann. of Math. (2) 121 (1985), 169--186.
  • J. Tits, Buildings of Spherical Type and Finite BN-Pairs, Lecture Notes in Math. 386, Springer, Berlin, 1974.